Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

186 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes absence of monocytes in blood with sore throat?

Answered by
Dr.
Dr. Krunal Karade

ENT Specialist

Practicing since :2009

Answered : 1000 Questions

default
Posted on Sat, 9 Aug 2014 in Ear, Nose and Throat Problems
Question: I'm a male, 28 years of age. I live in XXXXXXX XXXXXXX I have a sore throat with some infection on Tonsils right now. This is a 4th infection in a row from last 2 months. I also have Post Nasal Drip from 1 week. Infection was getting worst. I was not sure that It is viral or bacterial. So I went for a blood test. I'm listing some important results. Rest is uploaded. ESR is High 25 mm/hrs. which should be 0-15 for my age (28 years), Monocytes are 0% of TLC, and Eosinophils count is 312 / Cumm. I think my Eosinophils count is high because of allergic reactions. But my doctor is thinking that its from parasitic infection. I even felt like I was having a fever today for a bit. Picture of my Throat is uploaded. My voice is fine. I have no cough, no fever, no congestion in chest. Just post nasal drip.

Medications That I'm taking are listed below.

1. Albendazole 400mg ( 3 tabs given - 2 Taken)
2. Diethylcabamazine citrate 100mg (30 tabs for 15 days) ( 4 tabs taken)
3. Cefpodoxime Proxetil with Potassium Clavulanate 325 ( 12 tabs for 6 days)(4 taken)
4. Pan-D (for Acid reflux) (2 taken)
5. I'm just using some Nasal Drop for relief during sleep. (once a day before sleeping)

My Questions are:
1. Why is my Monocyte Count in blood 0%. I have not taken yogurt or milk from past 10 days due to sore throat. (which was part of my diet before.) So is that because of that. My monocyte was 8%, 1 year ago.

2. Eosinophils count is 312 / Cumm and Eosinophils are 4 % of TLC. Is that because of parasite or allergic reactions. How this can be reduced if its allergic. I'm really concerned about that because i'm having chronic sore throat from past 2 months. and my profession is teaching.

3. What medications do you think I should take. What should I stop taking. I have 2 months to rest. I just want to back on track as soon as possible. My classes will start in September.
doctor
Answered by Dr. Krunal Karade 54 minutes later
Brief Answer:
Your illness is because of allergy .

Detailed Answer:
Hi XXXXXX,
Thanks for the query.
I have seen your blood report & throat picture.
Monocyte count is due to phagocytes out of circulation protect against infection. Increase in malaria , kala azar ,infectious mononucleosis , protozoal infections , collagen disease & other infections. In your case it is low due to lack of above infection or artifact or yogurt .
Eosinophils & ESR are slight raised due to allergy & longer illness respectively .

If I were your treating doctor, I would advice you plenty of fluids , Steam Inhalation , Antiseptic Mouth Wash , Saline nasal spray thrice daily , combination of Antihistaminic levocetirizine + Montelukast , paracetamol & Macrolide Antibiotic azithromycin .
Other you can stop , discuss with your treating doctor. You will get relief .
Hope I have answered your query. If you have any further questions I will be happy to help.
Regards.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Krunal Karade 8 hours later
So U think that there is no Parasitic Infection. Means I can stop those drugs.

Even you forgot to write the dosage of the medications that you prescribed.

1. Levocetirizine + Montelukast
2. Paracetamol (Is it combined with 3rd one or its alone )
3. Marcolides Antibiotics Azithromycin

But as you know I have started the previous course of antibiotics, Cefpodoxime Proxetil. I think I will finish that. Except that should I start your first 2 medications.

and One more thing. I was having constant fever 100 Deg C from last night. Is this due to infection.
doctor
Answered by Dr. Krunal Karade 2 hours later
Brief Answer:
In my opinion there is no Parasitic Infection.

Detailed Answer:
Hi XXXXXX,
Thanks for follow up query.
In my opinion there is no Parasitic Infection & you can stop those drugs.
You can continue Cefpodoxime Proxetil along with pan D.
1. Combination of Levocetirizine 5mg + Montelukast 10mg (Like Romilast L10) once daily for 7 days at night.
2. Paracetamol 650 mg (Like Dolo 650mg ) twice daily for 5 days . It is alone .

Steam Inhalation , Antiseptic Mouth Wash (Chlorhexidine like Triguard mouth wash ) & Saline nasal spray thrice daily respectively also important.
Fever is due to chronic infection .
Discuss this with your treating doctor.
Hope this information helpful to you, take care and have a nice day.
Regards.




Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  
Medical Topics ,  

Recent questions on  Azithromycin

doctor1 MD

I have a 28 momth old with dravets, she has had swollen glands and fever x 4 days. stated on zithromax yesterday at 125 mg. and wakes up to eat a small amount and falls right back to sleep. Also is having episodes of small amounts of emesis occasionally. At this age could it be mono?

doctor1 MD

gud day doc,im 22,male 168cm for height n 61kg in weight. I did a urinalysis on monday,d result returned wit a protein plus and 1-2hpf for wbc. I concluded a dose of zithromax n tinidazole last wk afta i consulted a doc. Bt wat does dis latest test result imply?

doctor1 MD

Sex: Male Age:25
On july 28th 2011 I have unprotected sex (anal,viganal, oral) with a working girl. In a few days (3-4days) after having sex I started to feel irritation in urethra and pain in testicles on one side. I visited a doctor he got me tested for "HIV I & II" and "RPR / VDRL" the result came normal (test was done 15days after the exposure). Doctor also gave me Azithromycin 250mg twice daily for 5days. I started to feel better but a few days later similar symptoms started to grow and sharp shooting pain developed which would occur on and off, the pain was basically on the left testical and would shoot upwards on the left side. I visited a doc again he gave me 1g azithromycin single dose and ciprofloxacin (750mg twice for two days )on Aug 17th. Again the things became normal for me for a week and then the pain gradually started again on Aug 26th when i felt the pain was growing i took azithromycin 2g again and i took ciprofloxacin 750mg twice for 1day on aug 30th. and now that still feel mind pain, sometimes shooting i have started to take on sept 9th doxycycline 100mg twice for 7days. I would like to know what the problem could be?.. I also want to mention that there were never a discharge or warts

doctor1 MD

My son was diagnosed with orchitis or epididymitis. My problem is that he always gets this immediately following an ingrown toenail infection. Also, his left side lower abdomen hurts more than his left testicle. He was given antibiotic injections, one each day for three days, and 5 days of azithromycin. This is the fourth time he has had this and it get worse each time. He is 12 years old. The urologist said yesterday that this just happens sometimes. What does that even mean??? He is finished with the antibiotics and seems a little better, but not like he usually is after the antibiotics.

doctor1 MD

Throat pain If i eat a normal food, feeling spicy while swallowing. Pain during drinking water as well. This is happening from 1 week.

doctor1 MD

Took Prednisone & Azithromycin in early November for acute bronchitis . X-ray to r/o pneumonia vs bronchitis. NP couldn't hear breath sounds in right lung base. Was difficult to take deep breaths at the time. Advised chest CT - area of diffusion...

doctor1 MD

I just had a tooth pulled today and my dentist prescribed taking Azithromycin 250mg. He also removed the crown next to it. My family only believes in alternative treatments . The reason I had the tooth pulled was because I had an infection in the...